Hi , my father has recently been diagnosed with Parkinson’s. He has done two weeks of low dose madopar and now is on 3 rd week of increased dose. He is sleeping the majority of the day , very confused about things and can be dizzy. Is this normal as I don’t see any improvement in him , maybe his mobility is a bit better but I think he is worse than before he started the meds in general. Any advice greatly appreciated x
HI and welcome to the forum, @Kel. You’ll find everyone here very friendly and supportive. I notice that you haven’t heard from anyone yet and I hope someone will be along to share their own experiences with you. I’m sorry to hear that your father has been feeling worse since taking Madopar. That must be quite worrying.
While Madopar has side effects, including sleeping problems, this could also be connected with Parkinson’s. The only person who can really answer you is your father’s doctor or Parkinson’s nurse. Do call them if you haven’t already and share your concerns so that you can be reassured and perhaps his medication can be adjusted. You can read more about the common side effects here.
If you need any advice or support, don’t forget our helpline. Call them on 0808 800 0303 when you are ready. I do hope that things improve.
Forum Moderation Team
Hi @Kel, Welcome to the Forum, My first port of call would be to speak to the Neurologists Secretary & explain your concerns over the medication. Maybe Madopar is not right for him & he needs to be put on something else to improve his quality of life. As you may have learnt from other postings on the forum that no two sufferers are the same. I hope that despite my not having seen your post before now that my words are of some use to you.
As he has recently been diagnosedf, how far along is he?